Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had dental surgery. Started sneezing non stop after receiving novocaine shot. Shot bothered nerve in sinus/nostril?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 210 Questions
I had dental surgery yesterday on my front tooth. When I received the novocaine shot, it really hurt. After the novocaine wore off, i started sneezing non stop. When i breath through my nose i get a sensation (tingling) and then the sneezing starts. it is only one nostril, the same side the shot was given. Could the shot have bothered a nerve in my sinus/nostrail? What can i do to stop the sneezing and tingling in my right nostrial?
Posted Thu, 11 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sreenivasan Narayana 10 hours later

Firstly, the Novacine shot is unlikely to bother the nerve of the nose. So you do not have to worry. Although the literature does not talk of these specific symptoms as a side effect, even if it is a side effect due to Novacaine usage, it should stop in a reasonable time.

Secondly, it could be completely unrelated to the novacaine itself; there could be allergies to various other components of the drug. Also you could have picked up some other allergen which your nose is recognizing as a foreign object and reacting this way.

I suggest you wait for one more day. I understand your concern on the sneezing but if the condition limits by itself in a day then you do not need any intervention. Please write back to me if your condition improved or if there are other symptoms in a day. I shall try to evaluate and answer. You may also have to visit an ENT specialist then who could have a close look and thorough clinical evaluation.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor